Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 63, NWS Birmingham, AL

April 10, 2009Cherokee County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 10, 2009, 4:15 PM CDT for Cherokee County, Alabama. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 4:15 PM CDT (21:15 UTC)
Expired
Apr 10, 2009, 5:00 PM CDT
In force
45 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Cherokee County, AL

The radar

The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 4:40 PM CDTFUNNEL CLOUDCedar Bluff, ALREPORTED VIA THE EMA IN CEDAR BLUFF AREA.
Apr 10, 4:40 PM CDTHAIL 1.75Cedar Bluff, AL
Apr 10, 4:40 PM CDTHAIL 1.75Gaylesville, AL
Apr 10, 4:45 PM CDTHAIL 2.75E Cedar Bluff, ALREPORTED JUST EAST OF CEDAR BLUFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 11:23 AM CDTTornado Watch PDSSPC8 hr
Apr 10, 2:39 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 102115
TORBMX
ALC019-102200-
/O.NEW.KBMX.TO.W.0063.090410T2115Z-090410T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CHEROKEE COUNTY IN NORTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF CEDAR BLUFF...

* UNTIL 500 PM CDT

* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  NORTHWEST OF SAND ROCK...OR 12 MILES SOUTH OF RAINSVILLE...MOVING
  EAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  8 MILES NORTH OF GAYLESVILLE BY 435 PM CDT...
  7 MILES SOUTH OF CLOUDLAND BY 440 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT FRIDAY EVENING FOR NORTHEASTERN ALABAMA.

&&

LAT...LON 3421 8543 3419 8544 3420 8584 3424 8585
      3425 8582 3427 8581 3427 8578 3435 8568
      3438 8566 3438 8562 3449 8557 3451 8550
TIME...MOT...LOC 2115Z 257DEG 45KT 3433 8586

$$
3 follow-up statements
000 
WWUS54 KBMX 102124
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 PM CDT FRI APR 10 2009

ALC019-102200-
/O.CON.KBMX.TO.W.0063.000000T0000Z-090410T2200Z/
CHEROKEE AL-
424 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN
CHEROKEE COUNTY...

AT 424 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO  THIS 
TORNADO WAS LOCATED 6 MILES NORTHEAST OF SAND ROCK...OR 9 MILES SOUTH
OF FORT PAYNE...MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  8 MILES NORTH OF CEDAR BLUFF AND 9 MILES NORTH OF WEISS LAKE BY 430
  PM CDT...
  GAYLESVILLE BY 435 PM CDT...
  NEW MOON AND FULLERTON BY 440 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT FRIDAY EVENING FOR NORTHEASTERN ALABAMA.

&&

LAT...LON 3421 8543 3419 8544 3420 8584 3424 8585
      3425 8582 3427 8581 3427 8578 3435 8568
      3438 8566 3438 8562 3449 8557 3451 8550
TIME...MOT...LOC 2124Z 262DEG 40KT 3432 8572

$$
000 
WWUS54 KBMX 102136
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 PM CDT FRI APR 10 2009

ALC019-102200-
/O.CON.KBMX.TO.W.0063.000000T0000Z-090410T2200Z/
CHEROKEE AL-
436 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN
CHEROKEE COUNTY...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WEISS LAKE...OR
NEAR CENTRE...MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  FULLERTON AND WATERHOUSE BY 445 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3421 8543 3419 8547 3420 8584 3424 8585
      3425 8582 3427 8581 3427 8578 3435 8568
      3438 8566 3438 8562 3449 8557 3451 8550
TIME...MOT...LOC 2136Z 258DEG 41KT 3423 8563

$$
STEFKOVICH
000 
WWUS54 KBMX 102148
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT FRI APR 10 2009

ALC019-102200-
/O.CON.KBMX.TO.W.0063.000000T0000Z-090410T2200Z/
CHEROKEE AL-
448 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN
CHEROKEE COUNTY...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WATERHOUSE...OR
NEAR CEDAR BLUFF...MOVING EAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3421 8543 3419 8547 3420 8584 3424 8585
      3425 8582 3427 8581 3427 8578 3435 8568
      3438 8566 3438 8562 3449 8557 3451 8550
TIME...MOT...LOC 2148Z 262DEG 39KT 3423 8549

$$

STEFKOVICH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:10 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 10, 3:10 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 PM CDT FRI APR 10 2009

.DISCUSSION...

NOT MANY CHANGES TO PREVIOUS FORECAST PACKAGE. PARTS OF NE CWA
UNDER A HIGH RISK FROM SPC WITH REMAINDER OF AREA UNDER MDT RISK. RAPID
DESTABILIZATION IS TAKING PLACE THIS AFTERNOON ACROSS MUCH OF
CENTRAL ALABAMA...AS THE CAP IS QUICKLY ERODING AWAY FURTHER
NORTH. WILL WATCH THE CAP STAY STRONGER FURTHER SOUTH...SAY SOUTH
OF I20...BUT EVENTUALLY COOLING ALOFT COMBINED WITH SURFACE
HEATING AND MOISTENING WILL WIN OUT. THE OTHER QUESTIONS THAT
REMAIN ARE PW VALUES FOR AREAS SOUTH OF 20. FOR NOW WE ARE LOOKING
AT VALUES JUST ABOVE 1 INCH ALONG THE FRONT SUGGESTING THE CELLS
WILL BECOME MORE INDIVIDUALIZED AND ISOLATED AS THE LINE PUSHES
FURTHER SOUTH AND EAST. AREAS NORTH LOOK PARTICULARLY DANGEROUS AS
AGAIN RAPID DESTABILIZATION IS ALLOWING CAPE VALUES TO SOAR TO
JUST BELOW 3000 J/KG AND SRH VALUES ABOVE 300 BOTH IN THE 0 TO 3
KM RANGE AND 0 TO 1 KM RANGE. TORNADOES WILL BE A HIGH
THREAT...WITH EVEN STRONG TORNADOES POSSIBLE ACROSS THE NORTHERN
CWA. HAIL CONTINUES TO BE THE BIGGEST THREAT AS LAPSE RATES ALOFT
CONTINUE TO INCREASE AND CAPE VALUES IN THE MAXIMUM HAIL GROWTH
ZONE HAVE INCREASED TO NEARLY 500 J/KG...WHICH IS ABOUT THE
HIGHEST IVE SEEN IN QUITE SOME TIME. IN ADDITION...VERY STRONG
GRADIENT FLOW WILL CONTINUE FOR AREAS AHEAD OF THE FRONT...
POTENTIALLY RESULTING IN SOME TREES GOING DOWN.

DUE TO ORIENTATION OF STORMS (NE-SW)...EXPECT SEVERE WEATHER TO
CONTINUE FOR AREAS EAST OF I-65 AND SOUTH OF I-20 UNTIL THE 02-04Z
TIMEFRAME WITH THE LINE MOVING INTO GA AFTER THAT TIME.

CALM AND COOLER ON SATURDAY WITH NEXT SYSTEM AFFECTING REGION AS
EARLY AS 00Z SUNDAY IN WESTERN SECTIONS AND ACROSS REMAINDER OF
STATE AFTER 06Z. TUE AND WED WILL HAVE NEAR NORMAL TEMPS WITH
ANOTHER ROUND OF STORMS LATE IN WEEK.

LAWS/STEFKOVICH

&&

.AVIATION...18Z TAF DISCUSSION.

BRISK SOUTH TO SOUTHWEST WINDS WILL GUST TO OVER 25 KNOTS AS COLD
FRONT ADVANCES INTO AREA THIS AFTERNOON.  PREVAILING CIGS 3-4
THOUSAND FEET THIS AFTERNOON AND EVENING WILL LOWER BRIEFLY TO MVFR
OR LOWER WHERE THUNDERSTORMS OCCUR. GREATEST THREAT FOR STORMS WILL
BE ALONG AND JUST AHEAD OF COLD FRONT BUT CANNOT RULE OUT ISOLATED
STORMS IN ADVANCE OF THE MAIN LINE.  ANY STORM THAT DEVELOPS WILL
HAVE THE POTENTIAL TO BECOME SEVERE...WITH BEST TORNADIC THREAT AT
TCL...BHM ANB AND EET MAINLY BEFORE 00Z.  OTHERWISE MAIN THREAT
WOULD APPEAR TO BE LARGE HAIL AND STRONG STRAIGHT LINE WINDS.
23Z-04Z TSTMS SHOULD BE MAINLY EAST OF THE I65 CORRIDOR.

CDFNT CURRENTLY NR JAN TO TUP LINE SHOULD BE NEAR TCL 21Z...BHM AND
EET ARND 22Z...ANB BY 00Z...MGM 02-03Z AND TOI ARND 04Z. WINDS WILL
SHIFT TO MORE WESTERLY DIRECTION BEHIND THE FRONT AND GRADUALLY
DIMINISH TO 10 KNOTS OR LESS AFTER 02Z.

MAY BE SOME BRIEF CLEARING OR DECREASE IN CLOUDS BETWEEN 02Z AND 08Z
BUT EXPECT LOW CLOUDS 15-25 HUNDRED FEET TO DEVELOP AFTER THAT TIME
AND PERSIST THROUGH MUCH OF SATURDAY MORNING.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     49  67  42  68  56 /  30  10  10  10  70
ANNISTON    52  67  46  69  60 /  30  10  10  10  70
BIRMINGHAM  51  66  46  70  61 /  20  10  10  20  70
TUSCALOOSA  52  69  45  70  63 /  20  10  10  30  70
CALERA      53  67  47  69  60 /  20  10  10  20  70
AUBURN      56  71  48  72  57 /  30  10  10  10  70
MONTGOMERY  56  74  47  74  60 /  20  10  10  20  70
TROY        57  75  49  75  60 /  30  10  10  20  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT FOR ALL COUNTIES UNTIL 7 PM TODAY.
Hazardous weather outlook, Apr 10, 1:04 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT FRI APR 10 2009

ALZ011>015-017>050-111130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
104 PM CDT FRI APR 10 2009

...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS NORTH
ALABAMA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH
CENTRAL ALABAMA. LARGE HAIL...TORNADOES...AND DAMAGING WINDS ARE ALL
POSSIBLE WITH THESE STORMS.

FOR AREAS ALONG AND NORTH OF A LINE FROM AUBURN...TO ALABASTER...TO
REFORM...THERE WILL BE A POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS
WITH STRONG TORNADOES AND VERY LARGE HAIL.

FOR AREAS SOUTH OF THIS LINE...ISOLATED SEVERE STORMS ARE POSSIBLE
WITH VERY LARGE HAIL AND DAMAGING WINDS.

THE SEVERE WEATHER THREAT WILL END WITH A COLD FRONTAL PASSAGE LATE
THIS AFTERNOON AND THIS EVENING. THE FRONT WILL BE LOCATED NEAR A
LINE FROM SELMA TO ANNISTON BY AROUND 7 PM.

IN ADDITION TO THE SEVERE THUNDERSTORMS...STRONG STRAIGHT LINE WINDS
NOT ASSOCIATED WITH THUNDERSTORMS WILL LAST THROUGH THE AFTERNOON.
WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. THESE WINDS MAY KNOCK
A FEW TREES DOWN OR BREAK SOME LIMBS. SECURE ALL OUTDOOR FURNITURE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY...AS A COLD FRONT
PUSHES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
INTO THE EVENING AND POSSIBLY AGAIN ON MONDAY.

75/LINHARES

In the hours before

Local storm report, Apr 10, 3:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             INVERNESS               33.40N 86.72W
04/10/2009  E0.75 INCH       SHELBY             AL   TRAINED SPOTTER

            PENNY SIZE HAIL WAS REPORTED NEAR INVERNESS PARKWAY AND
            HIGHWAY 280.

&&

LINHARES
Local storm report, Apr 10, 3:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     NON-TSTM WND DMG 5 N ANNISTON            33.74N 85.81W
04/10/2009                   CALHOUN            AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ON POWER LINES ON HIGHWAY 21
            IN ALEXANDRIA.

&&

LINHARES
Local storm report, Apr 10, 3:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             HOOVER                  33.38N 86.82W
04/10/2009  E0.75 INCH       JEFFERSON          AL   NWS EMPLOYEE

            DIME TO PENNY SIZE HAIL COVERING THE GROUND NEAR THE
            INTERSECTION OF INTERSTATE 65 AND INTERSTATE 459.

&&

LINHARES
Local storm report, Apr 10, 3:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             3 S HOOVER              33.33N 86.82W
04/10/2009  M0.88 INCH       SHELBY             AL   AMATEUR RADIO

            NICKEL HAIL AT VALLEYDALE AND OAK MOUNTAIN RD

0335 PM     HAIL             BIRMINGHAM              33.53N 86.80W
04/10/2009  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            HAIL AT MORGAN RD AND I-459

0348 PM     HAIL             HOOVER                  33.38N 86.82W
04/10/2009  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER HAIL AT LORNA RD AND ROCKY RIDGE RD

0355 PM     HAIL             INVERNESS               32.01N 85.75W
04/10/2009  E0.75 INCH       BULLOCK            AL   NWS EMPLOYEE

            PENNY HAIL AT VALLEYDALE RD

0350 PM     HAIL             SAND ROCK               34.24N 85.77W
04/10/2009  E0.88 INCH       CHEROKEE           AL   EMERGENCY MNGR

            MULTIPLE REPORTS IN THE SAND ROCK COMMUNITY.

0350 PM     HAIL             HOOVER                  33.38N 86.82W
04/10/2009  E1.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            GOLBALL HAIL AT VALLEYDALE AND CALDWELL MILL RD

&&

STEFKOVICH
Local storm report, Apr 10, 4:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     NON-TSTM WND DMG WINFIELD                33.93N 87.80W
04/10/2009                   MARION             AL   EMERGENCY MNGR

            SEVERAL TREES DOWN WITH GRADIENT WINDS AHEAD OF STORM
            SYSTEM. ESTIMATED WIND SPEED 40-50 MPH.

0212 PM     TSTM WND DMG     HACKLEBURG              34.27N 87.83W
04/10/2009                   MARION             AL   EMERGENCY MNGR

            BARN BLOWN DOWN ON COUNTY ROAD 118.

0220 PM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
04/10/2009                   MARION             AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN AND AROUND BEAR CREEK.

0230 PM     NON-TSTM WND DMG 2 S ONEONTA             33.92N 86.47W
04/10/2009                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN ON POWER LINE ON BOAT LANDING ROAD.

0230 PM     NON-TSTM WND DMG S SYLACAUGA             33.18N 86.26W
04/10/2009                   TALLADEGA          AL   EMERGENCY MNGR

            TREE DOWN ON NEW COUNTY LINE ROAD NEAR THE COUNTY LINE
            CHURCH DUE TO GRADIENT WINDS AHEAD OF STORM SYSTEM.

0300 PM     NON-TSTM WND DMG OHATCHEE                33.78N 86.02W
04/10/2009                   CALHOUN            AL   EMERGENCY MNGR

            TREES DOWN ON POWERLINES ON JACKSON TRACE ROAD AND
            GREENSPORT ROAD FROM GRADIENT WINDS AHEAD OF STORM
            SUSTEM.

0301 PM     NON-TSTM WND DMG LOCUST FORK             33.91N 86.62W
04/10/2009                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN WITH GRADIENT WINDS AHEAD OF MAIN STORM
            SYSTEM.

0316 PM     HAIL             OAK MOUNTAIN STATE PARK 33.35N 86.71W
04/10/2009  E0.25 INCH       SHELBY             AL   NWS EMPLOYEE

            REPORTED AT OAK MOUNTAIN HIGH SCHOOL AS WELL AS
            VALLEYDALE ROAD.

0324 PM     HAIL             3 S HOOVER              33.33N 86.82W
04/10/2009  M0.88 INCH       SHELBY             AL   AMATEUR RADIO

            NICKEL HAIL AT VALLEYDALE AND OAK MOUNTAIN RD

0335 PM     HAIL             BIRMINGHAM              33.53N 86.80W
04/10/2009  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            HAIL AT MORGAN RD AND I-459

0335 PM     HAIL             BESSEMER                33.38N 86.96W
04/10/2009  E0.75 INCH       JEFFERSON          AL   PUBLIC

            PENNY SIZE HAIL WAS REPORTED IN BESSEMER.

0337 PM     NON-TSTM WND DMG 5 N ANNISTON            33.74N 85.81W
04/10/2009                   CALHOUN            AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ON POWER LINES ON HIGHWAY 21
            IN ALEXANDRIA.

0345 PM     HAIL             INVERNESS               33.40N 86.72W
04/10/2009  E0.75 INCH       SHELBY             AL   TRAINED SPOTTER

            PENNY SIZE HAIL WAS REPORTED NEAR INVERNESS PARKWAY AND
            HIGHWAY 280.

0348 PM     HAIL             HOOVER                  33.38N 86.82W
04/10/2009  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER HAIL AT LORNA RD AND ROCKY RIDGE RD

0350 PM     HAIL             SAND ROCK               34.24N 85.77W
04/10/2009  E0.88 INCH       CHEROKEE           AL   EMERGENCY MNGR

            MULTIPLE REPORTS IN THE SAND ROCK COMMUNITY.

0350 PM     HAIL             HOOVER                  33.38N 86.82W
04/10/2009  E1.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            GOLBALL HAIL AT VALLEYDALE AND CALDWELL MILL RD

0350 PM     HAIL             HOOVER                  33.38N 86.82W
04/10/2009  E0.75 INCH       JEFFERSON          AL   NWS EMPLOYEE

            DIME TO PENNY SIZE HAIL COVERING THE GROUND NEAR THE
            INTERSECTION OF INTERSTATE 65 AND INTERSTATE 459.

0355 PM     HAIL             INVERNESS               33.40N 86.72W
04/10/2009  E0.75 INCH       SHELBY             AL   NWS EMPLOYEE

            PENNY HAIL AT VALLEYDALE RD

0356 PM     HAIL             INVERNESS               33.40N 86.72W
04/10/2009  E1.75 INCH       SHELBY             AL   PUBLIC

            SOUTHERN PINES SUBDIVISION AT MEADOWBROOK AND HWY 119.

&&

STEFKOVICH
Local storm report, Apr 10, 4:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             BIRMINGHAM              33.53N 86.80W
04/10/2009  E1.25 INCH       JEFFERSON          AL   EMERGENCY MNGR

            HAIL IN THE BROOK HIGHLAND...GRAYSTONE AREA

&&

STEFKOVICH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:20 AM CDTSevere Thunderstorm WarningBMXLamar40 min
Apr 10, 3:50 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston40 min
Apr 10, 4:00 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar45 min
Apr 10, 4:25 AM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston35 min
Apr 10, 4:46 AM CDTSevere Thunderstorm WarningBMXFayette, Walker44 min
Apr 10, 5:40 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more7 hr
Apr 10, 6:02 AM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair28 min
Apr 10, 6:21 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah24 min
Apr 10, 12:35 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more6 hr
Apr 10, 1:45 PM CDTSevere Thunderstorm WarningBMXMarion45 min
Apr 10, 2:09 PM CDTSevere Thunderstorm WarningBMXMarion, Winston51 min
Apr 10, 2:44 PM CDTSevere Thunderstorm WarningBMXWinston16 min
Apr 10, 3:06 PM CDTSevere Thunderstorm WarningBMXWinston34 min
Apr 10, 3:18 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega24 min
Apr 10, 3:30 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby30 min
Apr 10, 3:48 PM CDTSevere Thunderstorm WarningBMXCherokee42 min
Apr 10, 3:49 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega41 min
Apr 10, 4:08 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah52 min
Apr 10, 4:11 PM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Cherokee, Etowah, St. Clair34 min
Apr 10, 4:11 PM CDTTornado WarningBMXBlount, Etowah34 min
Apr 10, 4:28 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph, St. Clair, Talladega47 min
Apr 10, 4:29 PM CDTSevere Thunderstorm WarningBMXWalker, Winston20 min
Apr 10, 4:31 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson44 min
Apr 10, 4:35 PM CDTTornado WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega40 min
Apr 10, 4:42 PM CDTTornado WarningBMXCherokee, Etowah48 min
Apr 10, 4:43 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Talladega47 min
Apr 10, 4:57 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby, Tuscaloosa48 min
Apr 10, 5:01 PM CDTSevere Thunderstorm WarningBMXClay, St. Clair, Shelby, Talladega44 min
Apr 10, 5:04 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph41 min
Apr 10, 5:09 PM CDTTornado WarningBMXClay, Cleburne, Randolph29 min
Apr 10, 5:12 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah48 min
Apr 10, 5:29 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair61 min
Apr 10, 5:34 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega41 min
Apr 10, 5:37 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair23 min
Apr 10, 5:38 PM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne, Etowah52 min
Apr 10, 5:44 PM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega, Tallapoosa46 min
Apr 10, 5:45 PM CDTTornado WarningBMXCalhoun, Cleburne, Etowah, St. Clair60 min
Apr 10, 5:50 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby21 min
Apr 10, 6:00 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph, Shelby, Talladega60 min
Apr 10, 6:02 PM CDTTornado WarningBMXChilton, Coosa, Tallapoosa58 min
Apr 10, 6:15 PM CDTSevere Thunderstorm WarningBMXChambers, Clay, Coosa, Randolph, Talladega, Tallapoosa60 min
Apr 10, 6:24 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa, Perry51 min
Apr 10, 6:32 PM CDTTornado WarningBMXCoosa, Elmore, Tallapoosa28 min
Apr 10, 6:55 PM CDTTornado WarningBMXChambers, Elmore, Lee, Tallapoosa65 min
Apr 10, 6:57 PM CDTSevere Thunderstorm WarningBMXChilton, Coosa, Elmore, Tallapoosa63 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.